Jump to content

Lamictal


mbellamy09
 Share

Recommended Posts

Well I went and saw my neurologist today and he said he researched depersonalization and stuff and wanted to start me out on lamictal. I actually never heard of it so like with all medicines I searched for it in here and seems promising so I'm gonna start it when I wake up. I've noticed a couple people say visuals got worse while on it, I was wondering if that was permanent or it went away when you stopped?

  • Upvote 14
Link to comment
Share on other sites

what dose have you started at? do you know what cruising dose you're aiming for?

 

i'm on it currently and can't say much is happening, but it's only been a couple of months and everyone's different. i didn't experience headaches but it's definitely a fairly common side effect after starting/changing dose which in most cases goes away, so unless it gets really unbearable i'd say power through. I've seen it mentioned here and there that folic acid supplementation can help with lamotrigine side effects, so you could give that a shot! I'm thinking of picking some up.

 

Good luck man!

  • Upvote 1
Link to comment
Share on other sites

Are those things which you've experienced before on your "worst days", or do you think they're definitely due to Lamictal? Are you experiencing them in addition to the other stuff you noted is worse? And are you experiencing anything better?

 

The fact is that there's just no way to know whether one drug that's helped others is going to help you or not, or indeed whether it'll make things worse. I know one person on here said that his visual snow got worse with Lamictal, but that was after taking a very high dose of 600mg for quite a while, I believe. 

 

What doesn't help is that there's no definite length of time or definite dose at which you'll know for sure that it's gonna help or not. I've seen people on dpselfhelp say that it took them a few months, that they only really noticed anything at 350mg, etc. It's a gamble. There's the chance that if you're already feeling bad at this dose, higher doses will only make that worse, and taking a month to reach that upper dose only to find that out and have to come off it will suck. But maybe all the shit will subside as you adjust and you will benefit. Maybe after a few months things will start to look up, or maybe you'll just be a few months down the track and exactly the same. At least you'd know for sure that something isn't for you, and be confident moving on to something else.

 

It's really only very early days for you though, dude. Unless you reach the point that you feel really, really awful and just unable to go on, or symptoms are definitely noticeably exacerbated, i'd say just do your best to take it easy, wait and see. 

Link to comment
Share on other sites

Are those things which you've experienced before on your "worst days", or do you think they're definitely due to Lamictal? Are you experiencing them in addition to the other stuff you noted is worse? And are you experiencing anything better?

 

The fact is that there's just no way to know whether one drug that's helped others is going to help you or not, or indeed whether it'll make things worse. I know one person on here said that his visual snow got worse with Lamictal, but that was after taking a very high dose of 600mg for quite a while, I believe. 

 

What doesn't help is that there's no definite length of time or definite dose at which you'll know for sure that it's gonna help or not. I've seen people on dpselfhelp say that it took them a few months, that they only really noticed anything at 350mg, etc. It's a gamble. There's the chance that if you're already feeling bad at this dose, higher doses will only make that worse, and taking a month to reach that upper dose only to find that out and have to come off it will suck. But maybe all the shit will subside as you adjust and you will benefit. Maybe after a few months things will start to look up, or maybe you'll just be a few months down the track and exactly the same. At least you'd know for sure that something isn't for you, and be confident moving on to something else.

 

It's really only very early days for you though, dude. Unless you reach the point that you feel really, really awful and just unable to go on, or symptoms are definitely noticeably exacerbated, i'd say just do your best to take it easy, wait and see.

I can say for sure things started getting worse when I started the lamictal. I haven't read anything to suggest if I keep taking it hppd symptoms will get better. The headaches probably would

Link to comment
Share on other sites

well at your next neuro appointment explain that things have gotten much worse to the point that they're not tolerable and that it would be significantly unpleasant and difficult for you to wait out a month or more for it to work, and request to try something different, I suppose. might be a good opportunity to request a keppra trial.

Link to comment
Share on other sites

  • 2 months later...
  • 1 month later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.